Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 75, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 1998, 5:47 PM CDT for Wood County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 18, 1998, 6:35 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Wood County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS1 KGRB 182249 RRA SVRGRB WIC141-182335- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 547 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN CENTRAL WISCONSIN * UNTIL 635 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM BLACK RIVER FALLS TO MAUSTON. THE STORMS WERE MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... BABCOCK BY 605 PM WISCONSIN RAPIDS BY 615 PM THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 70 MPH. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. PLH/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:00 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT THU JUN 18 1998 MAIN FCST CONCERN IS SVR TSTM THREAT FOR THIS EVG. STG/SVR STORMS CURRENTLY IMPACTING THE SOUTHERN PORTION OF THE FCST AREA WITH TORRENTIAL RAIN AND GUSTY WINDS. STORMS BLEW UP IN MOISTURE/ INSTABILITY AXIS ACROSS SW WI...AHEAD OF SIGNIFICANT MID-LEVEL S/W TROF (AS VERIFIED BY STG BACKING ON BLR PROFILER AROUND 500 MB). STRONG DYNAMICS WILL PERSIST INTO THE EVG HOURS AS S/W ENERGY MOVES THROUGH AND WARM FRONT LIFTS NORTH INTO C/EC WI...SO THREAT OF SVR STORMS TO CONTINUE. EXPECT ACTIVITY TO WIND DOWN IN C/EC LATE TONIGHT AS WARM FRONT MOVES THROUGH AND DRY SLOT WORKS INTO THE AREA. WITH SOUTHEAST WINDS CONTINUING TO ADVECT LOW-LEVEL MOISTURE OVER THE RELATIVELY COOL WATERS OF LK MICH...EXPECT LOCALLY DENSE FOG TO DEVELOP ALONG THE LKSHR. MAIN PRECIP THREAT TOMORROW SHOULD BE OVER NC/NE WI...IN VCNTY OF SFC/H8 FRONTS AND BEST INSTABILITY ADXIS. MOS MIN TEMPS FOR TONIGHT LOOK A LITTLE COOL. KIECKBUSCH
In the hours before
Special weather statement, Jun 18, 12:00 PM CDT, 5 hours 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-182100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUN 18 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. FORECAST: SEVERE WEATHER IS POSSIBLE ACROSS CENTRAL WISCONSIN THIS AFTERNOON... MAINLY SOUTHWEST OF A LINE FROM WAUSAU TO APPLETON TO CHILTON. THE THREAT WILL SPREAD ACROSS THE ENTIRE FORECAST AREA THIS EVENING. VERY HEAVY RAINFALL...DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN CONCERNS WITH THE STRONGEST STORMS. DISCUSSION: A WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT...WITH SOUTHERLY WINDS ADVECTING A WARM...VERY MOIST AND UNSTABLE AIR MASS INTO THE REGION. AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALSO HELP TO TRIGGER THE STORMS. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EVENING HOURS. SHORT-TERM FORECASTS WILL BE UPDATED AS NEEDED TO PROVIDE ADDITIONAL INFORMATION. KIECKB6USCH
Special weather statement, Jun 18, 12:00 PM CDT, 5 hours 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-182100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUN 18 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. FORECAST: SEVERE WEATHER IS POSSIBLE ACROSS CENTRAL WISCONSIN THIS AFTERNOON... MAINLY SOUTHWEST OF A LINE FROM WAUSAU TO APPLETON TO CHILTON. THE THREAT WILL SPREAD ACROSS THE ENTIRE FORECAST AREA THIS EVENING. VERY HEAVY RAINFALL...DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN CONCERNS WITH THE STRONGEST STORMS. DISCUSSION: A WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT...WITH SOUTHERLY WINDS ADVECTING A WARM...VERY MOIST AND UNSTABLE AIR MASS INTO THE REGION. AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALSO HELP TO TRIGGER THE STORMS. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EVENING HOURS. SHORT-TERM FORECASTS WILL BE UPDATED AS NEEDED TO PROVIDE ADDITIONAL INFORMATION. KIECKB6USCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:36 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 54 min |
| Jun 18, 1:46 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 59 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 73 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.